Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Albany, NY

July 2, 2014Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2014, 12:53 PM EDT for Ulster County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 12:53 PM EDT (16:53 UTC)
Expired
Jul 2, 2014, 2:00 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Ulster County, NY

The radar

The Albany radar (KENX), 91 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 1:37 PM EDTTSTM WND DMGNapanoch, NYTREE AND WIRES DOWN
Jul 2, 1:45 PM EDTTSTM WND DMGKrumville, NYWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:14 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS51 KALY 021653
SVRALY
NYC111-021800-
/O.NEW.KALY.SV.W.0032.140702T1653Z-140702T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1253 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF ELLENVILLE...

* UNTIL 200 PM EDT

* AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF NAPANOCH...OR 6 MILES EAST OF LOCH SHELDRAKE...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF ELLENVILLE BY 110 PM EDT...
  NAPANOCH BY 115 PM EDT...
  KERHONKSON BY 125 PM EDT...
  KERHONKSON BY 130 PM EDT...
  7 MILES SOUTHEAST OF WEST SHOKAN BY 145 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4174 7458 4175 7458 4187 7447 4189 7450
      4190 7451 4201 7428 4177 7410 4167 7446
TIME...MOT...LOC 1654Z 244DEG 18KT 4177 7454

$$

JPV/IRL
2 follow-up statements
293 
WWUS51 KALY 021715
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT WED JUL 2 2014

NYC111-021800-
/O.CON.KALY.SV.W.0032.000000T0000Z-140702T1800Z/
ULSTER NY-
115 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN ULSTER COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LACKAWACK...OR 7 MILES SOUTHEAST OF GRAHAMSVILLE...
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOLAM BY 120 PM EDT...
  POTTERVILLE...YAGERVILLE AND SUNDOWN BY 125 PM EDT...
  CHERRYTOWN...MOMBACCUS...FANTINEKILL AND PATAUKUNK BY 130 PM EDT...
  RIGGSVILLE AND TABASCO BY 135 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4181 7413 4170 7444 4174 7458 4175 7458
      4187 7447 4189 7450 4190 7451 4201 7428
TIME...MOT...LOC 1715Z 230DEG 16KT 4181 7444

$$

JPV/IRL
285 
WWUS51 KALY 021747
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT WED JUL 2 2014

NYC111-021800-
/O.CON.KALY.SV.W.0032.000000T0000Z-140702T1800Z/
ULSTER NY-
147 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL ULSTER COUNTY...

AT 145 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR LYONSVILLE...OR 11 MILES NORTHWEST OF
NEW PALTZ...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4181 7413 4179 7424 4183 7430 4192 7433
      4197 7426
TIME...MOT...LOC 1747Z 252DEG 20KT 4187 7422

$$

JPV/IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:40 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 2, 11:40 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1140 AM EDT WED JUL 2 2014

.SYNOPSIS...
A BERMUDA HIGH WILL BRING ANOTHER HOT AND HUMID DAY TO OUR
REGION. THIS AFTERNOON...A TROUGH OF LOW PRESSURE WILL LIKELY
FOCUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. A COLD FRONT OVER THE GREAT LAKES
SLOWLY MOVING EASTWARD INTO OUR REGION WILL LIKELY BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.
HIGH PRESSURE FROM CANADA WILL BUILD INTO THE REGION FOR THE
INDEPENDENCE DAY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

...SEVERE THUNDERSTORM WATCH #384 HAS BEEN ISSUED FOR ALL ERN NY
AND WRN NEW ENGLAND UNTIL 7 PM EDT...

AS OF 1139 AM EDT...ATMOSPHERE IS PRIME AT THIS TIME WITH AN
ABUNDANCE OF SFC BASED INSTABILITY WITH THE LATEST SPC
MESOANALYSIS INDICATING 1500-3000+ J/KG OVER THE REGION. THE
GREATER AMOUNTS ARE FROM THE CAPITAL REGION...UPPER HUDSON
VALLEY...ERN CATSKILLS SOUTH AND EAST. THE 0-6 KM BULK SHEAR
VALUES ARE RAMPING UP TO 35-50 KTS. THE MID LEVEL LAPSE RATES
CONTINUES TO STEEPEN TO 6.5-7 C/KM AHEAD OF THE PREFRONTAL SFC
TROUGH. WARM SEASON CSTAR WORK HAS SHOWN THE POTENTIAL INCREASES
FOR SEVERE CONVECTION WITH A PREFRONTAL AND/OR LEE TROUGH IN THE
MID ATLANTIC REGION AND NORTHEAST IN THE RIGHT PRECONVECTIVE
ENVIRONMENT. THIS LOOK LIKE A POTENTIAL CASE. DEEP ORGANIZED
SEVERE CONVECTION WITH POTENTIAL BOWING SEGMENTS...AND LARGE HAIL
ARE POSSIBLE WITH AN IMPRESSIVE CELL CURRENTLY JUST SOUTH OF THE
KBGM...AND WEST OF THE I-81 CORRIDOR. WILL ALSO MONITOR FOR ANY
ROTATING UPDRAFTS WITH ANY SUPERCELLS THAT MAY FORM. THE 0-1 KM
BULK SHEAR VALUES CONTINUE TO BE 10 KTS OR LESS. PWATS ARE RUNNING
1-2+ STANDARD DEVIATIONS ABOVE NORMAL. LOCALLY HEAVY RAINFALL IS
ALSO A THREAT IF RAINFALL RATES APPROACH 1 -2+ INCHES IN A HOUR
ESPECIALLY WITH TRAINING CONVECTION. WE WILL MONITOR FOR ANY ISOLD
FLASH FLOODING. THE GOOD NEWS IS THAT THE ANTECEDENT CONDITIONS
ARE FAIRLY DRY OVER THE AREA THE PAST 5 DAYS OR SO.

A 1600 UTC SPECIAL KALY SOUNDING IS ALSO BEING DONE AT THIS TIME.

THE BERMUDA HIGH ANCHORED OFFSHORE COMBINING WITH A STRONG JULY
SUN WILL SEND TEMPERATURES WELL INTO THE M80S ACROSS MOST OF HIGHER
TERRAIN...AND AROUND 90 IN VALLEY LOCATIONS AGAIN.

DEWPOINTS WILL BE IN THE UPPER 60S TO LOWER 70S...ADDING
DISCOMFORT TO THE HEAT. APPARENT TEMPERATURES ARE FORECAST TO
REACH THE UPPER 90S FROM THE CAPITAL REGION SOUTHWARD. ONCE
AGAIN...HEAT INDICES WILL NARROWLY FALL SHORT OF HEAT ADVISORY
THRESHOLDS /HEAT ADVISORIES ARE ISSUED WHEN THE APPARENT
TEMPERATURES REACH 100 TO 104 DEGREES FOR TWO OR MORE CONSECUTIVE
HOURS/.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THERE STILL WILL BE PLENTY OF INSTABILITY TO FUEL THUNDERSTORMS WELL
INTO THE EVENING HOURS...SO THREAT OF STRONG GUSTY WINDS AND HAIL
WILL CONTINUE. WITH TIME...OVERNIGHT INSTABILITY WILL WANE AND SO
WILL THUNDERSTORM COVERAGE AND INTENSITY.

WE WILL BE LEFT WITH ANOTHER MUGGY OVERNIGHT WITH LOWS 65 TO AROUND
70 WITH A VARIABLY CLOUDY SKY.

THURSDAY...THE SURFACE COLD FRONT WILL BEGIN TO PRESS INTO THE
AIR MASS FROM THE NORTHWEST. AT THE SAME TIME THERE ARE SOME
INDICATIONS THAT EVEN HIGHER PWATS PERHAPS PARTIALLY CONTRIBUTED BY
TROPICAL STORM ARTHUR WHICH WILL BEGIN MOVING SLOWLY NORTHEAST ALONG
THE SOUTHEAST COAST...MIGHT HELP CONTRIBUTE TO A PREDECESSOR RAIN
EVENT (PRE).

PER CSTAR STUDIES...IT LOOKS AS SOME OF THE KEY INGREDIENTS WILL
COME TOGETHER TO SUPPORT A PRE DEVELOPING ALONG THE FRONT AS IT
ADVANCES TOWARDS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
THERE WILL BE A STRONG UPPER LEVEL JET WITH MAX WINDS LIKELY OVER
100KTS (AND SLIGHTLY ANTICYCLONIC CURVED) TO THE WEST OF THE FORECAST
AREA. OUR REGION WILL BE UNDER THE MAXIMUM JET ENTRANCE REGION.

THE SURFACE COLD FRONT WILL BE IN CENTRAL NY MIDDAY THURSDAY...ONLY
SLOWLY MOVING TO OUR EAST BY EARLY FRIDAY...ALLOWING FOR MOISTURE TO
POOL ALONG IT.

AT THIS POINT...THE POTENTIAL IS THERE FOR A WIDESPREAD HEAVY
RAINFALL BY LATE THURSDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOKS
LOWER TOMORROW DUE TO LOWER CAPE VALUES (CLOSER TO 1500 J/KG) AND
PERHAPS A LOT MORE CLOUDS THROUGHOUT THE DAY...BUT CERTAINLY CANNOT
BE RULED OUT.

FOR HIGH TEMPERATURES ON THURSDAY...WE WENT BETWEEN THE HIGHER
MAV/LOWER MET GUIDANCE. THIS WOULD GIVE HIGHS IN THE MID 80S MOST
VALLEY LOCATIONS...MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN.
DEWPOINTS WILL STILL BE VERY HIGH...CLOSE TO 70...EXCEPT 60S ACROSS
THE ADIRONDACKS.

THURSDAY NIGHT...THE BAND OF HEAVY RAIN LOOKS TO ONLY SLOWLY MOVE
SOUTH AND EAST...LAST TO EXIT NORTHWEST CONNECTICUT. THE ACTUAL COLD
FRONT MIGHT STILL BE PROCESS OF CLEARING OUR SOUTHEASTERN ZONES EVEN
INTO EARLY FRIDAY. LOWS THURSDAY NIGHT WILL GENERALLY BE IN THE 60S.

FRIDAY...INDEPENDENCE DAY...SIGNALS ARE GOOD THAT IT WILL BE MOSTLY
DRY. THIS ASSUMES THE TROPICAL ARTHUR STORM TURNS MORE TO THE EAST
WELL OFF SHORE...INDUCING SUBSIDENCE AND INSURING THAT THE COLD
FRONT COMPLETELY CLEARS OUR ENTIRE REGION. HOWEVER...THERE STILL
COULD BE SOME LINGERING LOW LEVEL MOISTURE EARLY...ESPECIALLY FROM
ALBANY SOUTH AND EAST...SO WE WILL CONTINUE WITH LOW POPS...MAINLY
EARLY.

DRIER AND SOMEWHAT COOLER AIR CANADA WILL INFILTRATE AS THE DAY
WEARS ON. HIGHS WILL GENERALLY BE HELD TO THE 70S TO AROUND 80 ON
INDEPENDENCE DAY WITH DEWPOINTS LOWERING INTO THE 50S.

THE CHANGE IN THE AIR MASS WILL REALLY BE FELT BY FRIDAY NIGHT. WITH
A CLEARING SKY AND HIGH PRESSURE BUILDING TO OUR WEST...LOWS WILL
GENERALLY DIP DOWN INTO THE 50S...WITH SOME UPPER 40S WELL NORTH AND
WEST OF ALBANY.

FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE
REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE
(WWW.NHC.NOAA.GOV).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GLOBAL MODEL CONSENSUS AND WPC GUIDANCE ARE ALL POINTING TOWARD
ANOTHER DRY AND NEAR SEASONABLE TEMPERATURES FOR THIS FIRST WEEKEND
OF JULY.  THEN OUR WEATHER BECOMES MORE ACTIVE AGAIN FOR EARLY NEXT
WEEK.

IN THE WAKE OF TROPICAL CYCLONE ARTHUR AND FRONTAL
PASSAGE...SUBSIDENCE AND RISING SURFACE PRESSURES WILL BRING ABOUT
YET ANOTHER DRY WEEKEND FOR THE ALBANY COUNTY WARNING AREA. AS H850
TEMPS HOVER BETWEEN +10C AND +15C SHOULD YIELD SURFACE TEMPERATURES
INTO THE LOWER 80S FOR VALLEY LOCATIONS AND OVERNIGHT LOWS AROUND
60F FOR VALLEY LOCATIONS /ABOUT 5-10 DEGREES COOLER FOR THE TERRAIN
RESPECTFULLY/.

THE WESTERLIES ALONG THE U.S./CANADIAN BORDER BECOME ACTIVE AGAIN
FOR EARLY NEXT WEEK.  LOW LEVEL MOISTURE ENTRAINMENT AND THE
APPROACH OF FRONTAL BOUNDARIES WILL RESULT IN AN INCREASE CHANCE FOR
MORE CONVECTION FOR THE REGION.  WITH THE WARM AIR ADVECTION ON A
SOUTHWESTERLY WIND...THIS SHOULD ASSIST WITH SURFACE TEMPERATURES
CLIMBING BACK ABOVE NORMAL.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
VERY CHALLENGING SET OF TAF/S THIS WEDNESDAY MORNING. IN THE WAKE
OF EARLIER CONVECTION...MORE CONVECTION WILL DEVELOP THROUGHOUT
THE UPCOMING DAY. AT THIS TIME...WE WILL PLACE TEMPO GROUPS EARLY
ON IN THE TAF TO BE FOLLOWED BY A PROB30 GROUP THIS EVENING AS WE
MINOR TRENDS.

THOSE CONVECTIVE TRENDS ONLY INCREASE DURING THE DAYLIGHT
HOURS. AT THIS TIME...WE WILL PLACE TEMPO GROUPS FOR TSRA
BEGINNING SHORTLY AFTER NOON /17Z/ AND CONTINUE THE PROBABILITIES
THROUGH THE AFTERNOON. WILL MENTION MVFR CONDITIONS WITH THE
TSRA...ALTHOUGH SHORTER PERIODS OF IFR ARE ALSO EXPECTED. THE
STORM PREDICTION CENTER CONTINUES TO HIGHLIGHT THE REGION WITH A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

AS FOR WINDS...A LIGHT SOUTHERLY BREEZE EXPECTED THE REMAINDER OF
THE OVERNIGHT PERIOD.  MAGNITUDES INCREASE TOWARD 10KTS DURING
WEDNESDAY DAYLIGHT HOURS. WINDS WILL BE LOCALLY HIGHER AND GUSTY IN
THE VICINITY OF DEEPER CONVECTION.

OUTLOOK...

THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA.
INDEPENDENCE DAY: LOW OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT TO SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST
AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE
REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL
RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY
SOUTH THROUGH THE REGION BRINGING AVERAGE BASIN RAINFALLS WELL OVER
A QUARTER OF AN INCH.

RH VALUES WILL ELEVATED TODAY...50-70 PERCENT...HIGHEST OVER THE
MOUNTAINS. RH VALUES WILL APPROACH 100 PERCENT TONIGHT AND ONLY DROP
TO THE 60-75 PERCENT RANGE ON THURSDAY AFTERNOON.

THE WIND WILL BE SOUTH 5 TO 15 MPH THROUGH THURSDAY...GRADUALLY
SHIFTING TO THE NORTH OR NORTHWEST BY INDEPENDENCE DAY AS A COLD
FRONT MOVES THROUGH. IT WILL TURN DRIER AND LESS HUMID FRIDAY INTO
THE WEEKEND.

&&

.HYDROLOGY...
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING.
THERE IS A CHANCE THAT SOME STORMS MIGHT BE SEVERE. THEY COULD
ALSO CONTAIN HEAVY RAINFALL WITH COULD LEAD TO LOCALIZED FLASH
FLOODING AS A FEW SPOTS COULD PICK UP TO AN INCH OR BETTER OF
RAINFALL IN A SHORT TIME...ALTHOUGH AVERAGE RAINFALL BASIN
AVERAGES WILL GENERALLY BE CLOSER TO A QUARTER OF AN INCH.

TOMORROW AS A SLOW MOVING COLD MOVES TOWARD US...THERE ARE
INDICATIONS THAT A "PRE" WELL NORTHEAST OF TROPICAL STORM ARTHUR
COULD BRING A BAND OF STEADY TO HEAVY RAINFALL (WITH A FEW EMBEDDED
THUNDERSTORMS). IF THIS DOES HAPPEN...WE COULD BE LOOKING AT AN
INCREASED RISK OF FLASH FLOODING. IT IS STILL TOO EARLY TO CONSIDER
ANY FLASH FLOOD WATCHES BUT SOMETHING TO MONITOR.

AVERAGE BASIN RAINFALLS COULD BE 1-2 INCHES ON THURSDAY INTO
THURSDAY NIGHT...POSSIBLY A LITTLE MORE. AT THE VERY
LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON OUR RIVERS AND
STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES.

DRIER WEATHER SHOULD RETURN JUST IN TIME FOR THE HOLIDAY WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/JPV
NEAR TERM...HWJIV/JPV/WASULA
SHORT TERM...HWJIV
LONG TERM...BGM
AVIATION...BGM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 2, 11:25 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1125 AM EDT WED JUL 2 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1125 AM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS
WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE
FLOODING.

ALSO...HIGH TEMPERATURES WILL REACH AROUND 90 DEGREES IN MOST VALLEY
LOCATIONS TODAY. DEWPOINTS WILL BE CLOSE TO 70 DEGREES. THIS WILL
TRANSLATE TO APPARENT TEMPERATURES IN THE MID TO UPPER 90S. WHILE
JUST FALLING BELOW HEAT ADVISORY THRESHOLDS...IT WOULD BE A GOOD
IDEA TO LIMIT OUTDOOR ACTIVITY DURING THE HEAT OF THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON INTO
THURSDAY EVENING AS WELL AS NEXT TUESDAY.

THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY
RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS
AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK
AND WESTERN NEW ENGLAND.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 2, 11:54 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1154 AM EDT WED JUL 2 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1154 AM EDT WED JUL 2 2014

...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL NEW YORK AND
ADJACENT WESTERN NEW ENGLAND THIS AFTERNOON INTO THIS EVENING...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 7 PM FOR THE ENTIRE AREA. ANY THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...AS WELL
AS LARGE HAIL ONE INCH IN DIAMETER OR LARGER.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ANY TIME FROM EARLY TO MID
AFTERNOON...BECOMING MORE NUMEROUS BY LATE AFTERNOON. SEVERE
THUNDERSTORMS COULD LAST INTO THE EVENING.

KEEP AN EYE TO THE SKY FOR RAPIDLY DEVELOPING THUNDERSTORMS TODAY.
REMEMBER LIGHTNING IS VERY DANGEROUS AS WELL. IF YOU SEE LIGHTNING
OR HEAR THUNDER...MOVE INDOORS IMMEDIATELY.
Special weather statement, Jul 2, 12:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1207 PM EDT WED JUL 2 2014

NYZ051-052-058-059-021645-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
1207 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES SOUTH OF WESTERLO...OR ABOUT 15 MILES NORTHEAST OF
HUNTER...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WESTERLO BY 1220 PM EDT
FEURA BUSH BY 1240 PM EDT
SELKIRK AND 6 MILES SOUTH OF DELMAR BY 1245 PM EDT

LAT...LON 4267 7386 4250 7379 4228 7412 4245 7421
TIME...MOT...LOC 1607Z 236DEG 21KT 4241 7407

JPV/IRL
Special weather statement, Jul 2, 12:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT WED JUL 2 2014

NYZ047-021645-
SCHOHARIE NY-
1212 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SUMMIT...OR ABOUT 8 MILES SOUTHWEST OF COBLESKILL...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 1225 PM EDT
MIDDLEBURGH BY 1235 PM EDT
SCHOHARIE AND CENTRAL BRIDGE BY 1240 PM EDT

LAT...LON 4262 7464 4265 7464 4266 7464 4275 7435
      4263 7423 4248 7464 4256 7468
TIME...MOT...LOC 1612Z 246DEG 25KT 4260 7458

JPV/IRL
Special weather statement, Jul 2, 12:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT WED JUL 2 2014

NYZ063-064-021700-
WESTERN ULSTER NY-EASTERN ULSTER NY-
1225 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 1235 PM EDT
WOODLAND VALLEY CAMPGROUND AND OLIVEBRIDGE BY 1240 PM EDT
MOUNT TREMPER AND 6 MILES SOUTHEAST OF PHOENICIA BY 1255 PM EDT
KENNETH L WILSON CAMPGROUND...6 MILES WEST OF WOODSTOCK AND 6 MILES
WEST OF WEST HURLEY BY 100 PM EDT

LAT...LON 4210 7431 4203 7405 4182 7433 4195 7450
TIME...MOT...LOC 1625Z 225DEG 12KT 4195 7433

JPV/IRL
Special weather statement, Jul 2, 12:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EDT WED JUL 2 2014

NYZ049-050-052-021730-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
1251 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR COLONIE...OR ABOUT OVER COLONIE...AND MOVING NORTHEAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CLIFTON PARK BY 110 PM EDT

LAT...LON 4295 7375 4290 7370 4280 7369 4266 7394
      4274 7402
TIME...MOT...LOC 1652Z 232DEG 20KT 4275 7387

JPV/IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:14 AM EDTSpecial Weather StatementALYHerkimer46 min
Jul 2, 2:38 AM EDTSpecial Weather StatementALYHamilton37 min
Jul 2, 12:07 PM EDTSpecial Weather StatementALYAlbany38 min
Jul 2, 12:12 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 2, 12:25 PM EDTSpecial Weather StatementALYUlster35 min
Jul 2, 12:48 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer57 min
Jul 2, 12:51 PM EDTSpecial Weather StatementALYSchenectady39 min
Jul 2, 1:07 PM EDTSpecial Weather StatementALYGreene23 min
Jul 2, 1:09 PM EDTSpecial Weather StatementALYSchenectady36 min
Jul 2, 1:24 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie3 hr
Jul 2, 1:34 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster4 hr
Jul 2, 1:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster39 min
Jul 2, 1:43 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer62 min
Jul 2, 1:45 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Schoharie, Ulster4 hr
Jul 2, 1:45 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 2, 1:46 PM EDTSpecial Weather StatementALYSaratoga29 min
Jul 2, 1:48 PM EDTSevere Thunderstorm WarningALYSchoharie57 min
Jul 2, 1:57 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more4 hr
Jul 2, 2:01 PM EDTSpecial Weather StatementALYUlster44 min
Jul 2, 2:04 PM EDTSpecial Weather StatementALYWarren26 min
Jul 2, 2:07 PM EDTSpecial Weather StatementALYColumbia23 min
Jul 2, 2:14 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
Jul 2, 2:20 PM EDTSpecial Weather StatementALYDutchess25 min
Jul 2, 2:26 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady6 hr
Jul 2, 2:27 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Jul 2, 2:38 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie28 min
Jul 2, 2:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess56 min
Jul 2, 2:55 PM EDTSpecial Weather StatementALYUlster35 min
Jul 2, 3:21 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene4 hr
Jul 2, 3:31 PM EDTSpecial Weather StatementALYDutchess44 min
Jul 2, 3:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jul 2, 3:51 PM EDTFlash Flood WarningALYColumbia, Dutchess, Ulster6 hr
Jul 2, 4:45 PM EDTAreal Flood AdvisoryALYDutchess4 hr
Jul 2, 7:58 PM EDTSpecial Weather StatementALYHamilton, Herkimer62 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.